Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 74, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 25, 2008, 11:40 PM PDT for San Bernardino County, California. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2008, 11:40 PM PDT (06:40 UTC)
- Expired
- Aug 26, 2008, 12:56 AM PDT
- In force
- 76 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 118 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 6.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 4238 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 260640 FFWVEF CAC071-260830- /O.NEW.KVEF.FF.W.0074.080826T0640Z-080826T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1140 PM PDT MON AUG 25 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 130 AM PDT. * AT 1132 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL SAN BERNARDINO COUNTY...OR 18 MILES WEST OF ESSEX. THE STORM WAS MOVING EAST AT 15 MPH. * THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR...RURAL CENTRAL SAN BERNARDINO COUNTY AROUND 1150 PM PDT. THE RUNOFF FROM THIS STORM WILL RUN ACROSS INTERSTATE 40 BETWEEN MILE MARKERS 83 AND 88. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TURN AROUND...DONT DROWN. LAT...LON 3493 11569 3493 11544 3462 11536 3466 11580 $$ 81
1 follow-up statement
000 WGUS75 KVEF 260756 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1256 AM PDT TUE AUG 26 2008 CAC071-260806- /O.CAN.KVEF.FF.W.0074.000000T0000Z-080826T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 1256 AM PDT TUE AUG 26 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL SAN BERNARDINO COUNTY... THE THUNDERSTORM THAT HAS PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. LAT...LON 3493 11569 3493 11544 3462 11536 3466 11580 $$ 81
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 10:40 PM PDT, 1 hour earlier.
Area forecast discussion, Aug 25, 10:40 PM PDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1040 PM PDT MON AUG 25 2008 .SYNOPSIS...TROPICAL STORM JULIO WILL CONTINUE TO BRING MOISTURE FROM THE GULF OF CALIFORNIA UP THE COLORADO RIVER AND INTO SOUTHERN NEVADA THROUGH TUESDAY. THIS WILL RESULT IN AN INCREASE IN THUNDERSTORMS TUESDAY AFTERNOON...MAINLY FROM CLARK COUNTY SOUTHWARD. MEANWHILE THE SOUTHERN SIERRA AND CENTRAL NEVADA WILL REMAIN DRY THROUGH MID-WEEK. && .EVENING UPDATE...BUSY EVENING ACROSS THE AREA. A LOCAL STORM REPORT HAS BEEN ISSUED AND CONTAINS ANY STORM REPORTS RECEIVED SO FAR. ONCE AGAIN THERE WERE SPOTS RIPPED OFF FROM GETTING ANY RAIN TODAY IN THE LAS VEGAS VALLEY...IN FACT SOME AREAS UP IN THE FAR NORTHWEST WERE PARTLY SUNNY THIS AFTERNOON WHILE HEAVY DOWNPOURS WERE OCCURRING IN THE SOUTHEAST SIDE. TSTMS HAVE REDEVELOPED RECENTLY IN JUICY AIR ALONG THE COLORADO RIVER VALLEY FROM EAST OF SEARCHLIGHT SOUTHWARD...WILL NEED TO WATCH TO SEE IF ANYTHING REDEVELOPS FURTHER NORTH. HAVE KEPT IN A SLIGHT CHANCE POP AROUND THE LV VALLEY FOR TONIGHT BECAUSE OF THIS CONCERN. ELSEWHERE IN SAN BERNARDINO COUNTY AND MOHAVE COUNTY STORMS AND LIGHT TO MODERATE RAIN CONTINUE BUT SHOULD GRADUALLY WIND DOWN OVERNIGHT HOPEFULLY. THE FLASH FLOOD WATCH HAS EXPIRED...AND THE OVERNIGHT SHIFT WILL NEED TO THINK ABOUT WHETHER OR NOT ONE NEEDS TO BE ISSUED FOR ANY PORTION OF THE AREA TOMORROW. DRIER AIR IS NOTED ON WATER VAPOR EDGING EASTWARD IN ADVANCE OF AN APPROACHING UPPER LEVEL TROUGH AND THIS SHOULD HELP CUT BACK ON CONVECTION IN WESTERN PARTS OF THE AREA TOMORROW...HOWEVER THE THREAT FOR TSTMS WILL STILL EXIST MAINLY FROM I-15 SOUTHWARD. && .AVIATION...FOR MCCARRAN...TSTMS WILL STILL BE AN ISSUE EARLY TONIGHT AT THE LEAST IN THE PEACH SPRINGS AND POSSIBLY CLOSE TO THE DAGGETT APPROACH CORRIDORS...OTHERWISE UNLESS SOME ACTIVITY SNEAKS IN FROM NEAR THE RIVER...IT SHOULD REMAIN DRY AT THE TERMINAL OVERNIGHT. THE POTENTIAL FOR TSTMS WILL EXIST ONCE AGAIN TOMORROW IN THE APPROACH CORRIDORS...WITH SCT TSTMS IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS AND ISOLATED TSTMS IN THE BEATTY AND DAGGETT CORRIDORS. AT THE TERMINAL...FOR NOW HAVE PLACED IN A PROB 30 GROUP FOR AFTERNOON TSTMS. LIGHT DIURNAL WINDS TONIGHT...WITH THE MAIN CONCERN FROM WINDS TOMORROW BEING FROM ANY TSTM DOWNDRAFTS AND/OR OUTFLOW BOUNDARIES. GUSTY WINDS COULD ALSO ONCE AGAIN KICK UP SOME AREAS OF BLOWING DUST. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT RAIN SHOWERS AND TSTMS CONTINUE ACROSS THE SOUTHERN PORTIONS OF THE AREA. THE PRIMARY HAZARDS IN STORMS WILL BE HEAVY DOWNPOURS LOWERING CIGS AND VSBY TO AT LEAST MVFR LEVELS AND/OR GUSTY AND ERRATIC WINDS. OTHERWISE EXPECT SCT-BKN CLOUDS IN THESE AREAS AOA 10K FEET. ELSEWHERE...GENERALLY FEW-SCT CLOUDS AT/ABOVE 10K FEET WITH LIGHT DIURNAL WINDS. FOR TOMORROW...TSTM POTENTIAL WILL STILL EXIST ESPECIALLY ACROSS MOHAVE...CLARK...LINCOLN AND SAN BERNARDINO COUNTIES. GUSTY AND ERRATIC WINDS CREATING AREAS OF BLOWING DUST AND HEAVY DOWNPOURS LOWERING VSBY AND CIGS TO AT LEAST MVFR LEVELS WILL AGAIN BE THE MAIN CONCERNS. && .SHORT TERM...TWO DISTINCT SYSTEMS TO AFFECT THE CWA THIS AFTERNOON AND THROUGH THE SHORT TERM. THE FIRST IS A TROUGH MOVING THROUGH THE PACNW TONIGHT. THIS WILL RESULT IN DRY FLOW ACROSS THE SOUTHERN SIERRA AND THE NORTHWEST PORTION OF THE CWA TONIGHT WITH DRY FLOW CONTINUING INTO WEDNESDAY AS A FLAT RIDGE BUILDS OVER THE AREA. THE MAIN CONCERN HOWEVER IS THE INTERACTION OF THE MOISTURE CONTINUING TO MOVE INTO THE CWA AS TROPICAL STORM JULIO MOVES NORTH ALONG BAJA CALIFORNIA. FOR THIS AFTERNOON CONSIDERABLE THUNDERSTORM ACTIVITY HAS FORMED ACROSS CENTRAL MOHAVE AS WELL AS CLARK COUNTIES WITH ACTIVITY TO CONTINUE INTO THE EVENING HOURS. AT THE SAME TIME MOISTURE TO THE SOUTH AND CONTINUED DAYTIME HEATING WITH NEGATIVE LI/THETA-E/EXPECTED CAPE VALUES OF 2000J/KG ALL POINT TO TSTORM DEVELOPMENT LATE AFTERNOON AND EVENING...THUS WILL KEEP THE WATCH FOR SOUTHERN SAN BERNARDINO/SOUTHERN MOHAVE COUNTIES OUT THROUGH 9 PM PDT/MST. FOR TUESDAY...DEWPOINTS CURRENTLY IN THE MID 60S FROM YUMA AND BLYTHE WITH UPPER 50S INTO NEEDLES. AT THE SAME TIME PW VALUES APPROACHING 1.5 INCHES IN SOUTHEAST CALIFORNIA WITH MOISTURE BEING RE-ENFORCED BY TUESDAY AFTERNOON FROM JULIO. THIS WILL CONTINUE WIDESPREAD THUNDERSTORMS MAINLY SOUTH OF INTERSTATE 15 ON TUESDAY...WHILE DRY FLOW MENTIONED PREVIOUSLY SHOULD CAP ANY DEVELOPMENT TO THE NORTH. FLAT EAST/WEST RIDGE TO THEN BE OVER THE CWA ON WEDNESDAY WHICH WILL FURTHER LIMIT THUNDERSTORMS ACROSS THE CWA FOR WEDNESDAY AFTERNOON...HOWEVER ENOUGH MOISTURE TO REMAIN ACROSS THE EXTREME SOUTHERN PORTION TO CONTINUE MENTION. TEMPERATURES TO BE VARIABLE TUESDAY...ESPECIALLY SOUTH DUE TO CLOUDS/SHOWERS...BUT OVERALL LOOK FOR NEAR NORMAL READINGS BOTH TUESDAY AND WEDNESDAY ACROSS THE AREA. .LONG TERM...FOR THE PERIOD BEGINNING THURSDAY MORNING....NOT MUCH CHANGE WAS NEEDED TO THE INHERITED FCST...WITH MODELS STILL SHOWING HIGH PRESSURE OVER THE AREA TRANSITIONING EASTWARD...CENTERED OVER AND EAST OF THE FOUR CORNERS AREA BY SATURDAY AFTERNOON. THIS WILL TURN MID LEVEL FLOW MORE EAST TO SOUTHEAST...AND LET THE DOOR OPEN FOR MOISTURE ADVECTION ACROSS THE FORECAST AREA. DECIDED TO BUMP POPS SATURDAY EVENING AND ON AREAWIDE...BUT DID NOT MAKE ANY CHANGES TO THE TEMPERATURE FORECAST...WHICH HAS A PRETTY REASONABLE DOWNWARD TREND TOWARDS THE END OF THE PERIOD. PLEASE REFER TO THE PREVIOUS DISCUSSION FOR FURTHER DETAILS...CURRENT WEATHER HAS PRIORITY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...STACHELSKI AVIATION...STACHELSKI/81/LABELLE PREVIOUS...JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 25, 6:13 AM PDT, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 613 AM PDT MON AUG 25 2008 AZZ001>003-036-CAZ523>527-NVZ016-018>022-260700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 613 AM PDT MON AUG 25 2008 /613 AM MST MON AUG 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL SURGE FROM THE GULF OF CALIFORNIA UP THE COLORADO RIVER VALLEY AND INTO SURROUNDING AREAS OF CLARK COUNTY NEVADA... MOHAVE COUNTY ARIZONA AND SOUTHEAST SAN BERNARDINO COUNTY CALIFORNIA TODAY AND TONIGHT. THIS WILL LEAD TO INCREASING THUNDERSTORM COVERAGE ACROSS THE AREA...ESPECIALLY OVER THE HIGHER TERRAIN. THE MAIN HAZARDOUS WEATHER THREAT WILL BE ISOLATED HEAVY RAIN SHOWERS WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOIST AND UNSTABLE AIR IS EXPECTED TO FUEL ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION FROM CLARK COUNTY SOUTHWARD TUESDAY. ISOLATED HEAVY RAIN SHOWERS AND POSSIBLE FLASH FLOODING WILL CONTINUE TO BE THE MAIN HAZARDOUS WEATHER THREAT. THUNDERSTORM COVERAGE WILL DIMINISH FROM NORTH TO SOUTH WEDNESDAY THROUGH FRIDAY AND HOT WEATHER WILL BE THE RULE WITH TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. A MOIST SOUTHERLY FLOW IS THEN FORECAST TO DEVELOP SATURDAY AND SUNDAY WHICH WILL BRING AN UPSWING OF SHOWERS AND THUNDERSTORMS TO THE REGION OVER LABOR DAY WEEKEND. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON THROUGH TUESDAY...ESPECIALLY FOR MOHAVE COUNTY ARIZONA. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. CAZ519>522-NVZ014-015-017-260700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- 613 AM PDT MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MOIST SOUTHERLY FLOW IS FORECAST TO DEVELOP SATURDAY AND SUNDAY WHICH WILL BRING AN UPSWING OF SHOWERS AND THUNDERSTORMS TO THE REGION OVER LABOR DAY WEEKEND. ADAIR
In the hours before
Local storm report, Aug 25, 9:01 PM PDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
901 PM PDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 SSW DOWNTOWN LAS VEGA 36.16N 115.15W
08/25/2008 E0.75 INCH CLARK NV LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED PENNY SIZE HAIL IN
DOWNTOWN LAS VEGAS AT THE INTERSECTION OF COMMERCE ST AND
CHARLESTON BLVD.
0235 PM TSTM WND GST 4 W SPRING VALLEY 36.10N 115.31W
08/25/2008 E40.00 MPH CLARK NV TRAINED SPOTTER
A TRAINED SPOTTER REPORTED WIND GUSTS ESTIMATED UP TO 40
MPH IN EAST LAS VEGAS. LEAVES WERE BLOWING OFF TREES DUE
TO THESE STRONG WIND GUSTS.
0250 PM TSTM WND GST LAS VEGAS DOWNTOWN 36.17N 115.15W
08/25/2008 E40.00 MPH CLARK NV FIRE DEPT/RESCUE
THE LAS VEGAS FIRE DEPARTMENT REPORTED HEAVY RAIN AND
WIND GUSTS ESTIMATED UP TO 40 MPH ASSOCIATED WITH A
THUNDERSTORM OVER DOWNTOWN LAS VEGAS. A TREE WAS STRUCK
BY LIGHTNING AND FELL INTO POWER LINES CAUSING A POWER
OUTAGE IN THE AREA.
0251 PM FLASH FLOOD 1 NNE SPRING VALLEY 36.13N 115.23W
08/25/2008 CLARK NV LAW ENFORCEMENT
METRO SCANNER REPORTED WATER RUNING ON TORREY PINES DR
SOUTH OF W DESERT INN ROAD...MAKING IT DIFFICULT TO
DRIVE.
0252 PM HAIL 22 N AMBOY 34.88N 115.72W
08/25/2008 E0.88 INCH SAN BERNARDINO CA PARK/FOREST SRVC
A PARK RANGER FROM THE MOHAVE NATIONAL PRESERVE AT KELSO
DEPOT REPORTED NICKEL SIZE HAIL AND PONDING OF WATER ON
ROADWAYS DUE TO A THUNDERSTORM IN THE AREA.
0258 PM HAIL 1 SSE HENDERSON EXECUTI 35.98N 115.13W
08/25/2008 E0.75 INCH CLARK NV TRAINED SPOTTER
A TRAINED SPOTTER REPORTED WIND GUSTS ESTIMATED UP TO 45
MPH AND PENNY SIZE HAIL ASSOCIATED WITH A THUNDERSTORM
OVER THE LAS VEGAS VALLEY.
0340 PM HAIL 8 NE HUALAPAI PEAK 35.16N 113.81W
08/25/2008 E0.50 INCH MOHAVE AZ TRAINED SPOTTER
A TRAINED SPOTTER OBSERVED 3/8 INCH SIZE HAIL...WHICH
FELL FOR NEARLY 5 MINUTES.
0414 PM TSTM WND GST 1 SSE CAL NEV ARI 35.30N 114.88W
08/25/2008 E50.00 MPH CLARK NV TRAINED SPOTTER
A TRAINED SPOTTER ESTIMATED WIND GUSTS UP TO 50 MPH
ASSOCIATED WITH A THUNDERSTORM IN THE AREA...WHICH
RESULTED IN 0.94 INCHES OF RAIN MEASURED FOR THE STORM
TOTAL.
0530 PM HAIL 1 N NEEDLES 34.83N 114.62W
08/25/2008 E0.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED PEA SIZE HAIL AND ESTIMATED
WIND GUSTS UP TO 30 MPH ASSOCIATED WITH A THUNDERSTORM IN
THE AREA.
0600 PM TSTM WND GST 5 S MOHAVE VALLEY 34.87N 114.57W
08/25/2008 E60.00 MPH MOHAVE AZ TRAINED SPOTTER
A TRAINED SPOTTER REPORTED EIGHT POWER POLES AS WELL AS 1
TO 4 INCH THICK TREE LIMBS WERE BLOWN DOWN BY A
THUNDERSTORM IN THE AREA.
&&
KLABELLELocal storm report, Aug 25, 10:18 PM PDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1018 PM PDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM FLASH FLOOD 2 NE HAVASU RAWS 34.83N 114.51W
08/25/2008 MOHAVE AZ LAW ENFORCEMENT
WASHES ALONG MOHAVE COUNTY RT 1 CAUSED MUD TO FLOW OVER
THE ROAD.
&&
81Local storm report, Aug 25, 11:07 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1107 PM PDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 SSW DOWNTOWN LAS VEGA 36.16N 115.15W
08/25/2008 E0.75 INCH CLARK NV LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED PENNY SIZE HAIL IN
DOWNTOWN LAS VEGAS AT THE INTERSECTION OF COMMERCE ST AND
CHARLESTON BLVD.
0235 PM TSTM WND GST 4 W SPRING VALLEY 36.10N 115.31W
08/25/2008 E40.00 MPH CLARK NV TRAINED SPOTTER
A TRAINED SPOTTER REPORTED WIND GUSTS ESTIMATED UP TO 40
MPH IN EAST LAS VEGAS. LEAVES WERE BLOWING OFF TREES DUE
TO THESE STRONG WIND GUSTS.
0250 PM TSTM WND GST LAS VEGAS DOWNTOWN 36.17N 115.15W
08/25/2008 E40.00 MPH CLARK NV FIRE DEPT/RESCUE
THE LAS VEGAS FIRE DEPARTMENT REPORTED HEAVY RAIN AND
WIND GUSTS ESTIMATED UP TO 40 MPH ASSOCIATED WITH A
THUNDERSTORM OVER DOWNTOWN LAS VEGAS. A TREE WAS STRUCK
BY LIGHTNING AND FELL INTO POWER LINES CAUSING A POWER
OUTAGE IN THE AREA.
0251 PM FLASH FLOOD 1 NNE SPRING VALLEY 36.13N 115.23W
08/25/2008 CLARK NV LAW ENFORCEMENT
METRO SCANNER REPORTED WATER RUNING ON TORREY PINES DR
SOUTH OF W DESERT INN ROAD...MAKING IT DIFFICULT TO
DRIVE.
0252 PM HAIL 22 N AMBOY 34.88N 115.72W
08/25/2008 E0.88 INCH SAN BERNARDINO CA PARK/FOREST SRVC
A PARK RANGER FROM THE MOHAVE NATIONAL PRESERVE AT KELSO
DEPOT REPORTED NICKEL SIZE HAIL AND PONDING OF WATER ON
ROADWAYS DUE TO A THUNDERSTORM IN THE AREA.
0258 PM HAIL 1 SSE HENDERSON EXECUTI 35.98N 115.13W
08/25/2008 E0.75 INCH CLARK NV TRAINED SPOTTER
A TRAINED SPOTTER REPORTED WIND GUSTS ESTIMATED UP TO 45
MPH AND PENNY SIZE HAIL ASSOCIATED WITH A THUNDERSTORM
OVER THE LAS VEGAS VALLEY.
0303 PM TSTM WND GST NELLIS AFB 36.24N 115.05W
08/25/2008 M69.00 MPH CLARK NV ASOS
NELLIS AIR FORCE BASE MEASURED SUSTAINED WINDS OF 51 MPH
FROM THE WEST AND A GUST OF 69 MPH IN ASSOCIATION WITH A
THUNDERSTORM.
0340 PM HAIL 8 NE HUALAPAI PEAK 35.16N 113.81W
08/25/2008 E0.50 INCH MOHAVE AZ TRAINED SPOTTER
A TRAINED SPOTTER OBSERVED 3/8 INCH SIZE HAIL...WHICH
FELL FOR NEARLY 5 MINUTES.
0345 PM FLASH FLOOD GREEN VALLEY 36.06N 115.08W
08/25/2008 CLARK NV BROADCAST MEDIA
BROADCAST MEDIA IN LAS VEGAS REPORTED FLOODING ON ROADS
IN THE WESTERN PART OF HENDERSON.
0414 PM TSTM WND GST 1 SSE CAL NEV ARI 35.30N 114.88W
08/25/2008 E50.00 MPH CLARK NV TRAINED SPOTTER
A TRAINED SPOTTER ESTIMATED WIND GUSTS UP TO 50 MPH
ASSOCIATED WITH A THUNDERSTORM IN THE AREA...WHICH
RESULTED IN 0.94 INCHES OF RAIN MEASURED FOR THE STORM
TOTAL.
0530 PM HAIL 1 N NEEDLES 34.83N 114.62W
08/25/2008 E0.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED PEA SIZE HAIL AND ESTIMATED
WIND GUSTS UP TO 30 MPH ASSOCIATED WITH A THUNDERSTORM IN
THE AREA.
0600 PM TSTM WND GST 5 S MOHAVE VALLEY 34.87N 114.57W
08/25/2008 E60.00 MPH MOHAVE AZ TRAINED SPOTTER
A TRAINED SPOTTER REPORTED EIGHT POWER POLES AS WELL AS 1
TO 4 INCH THICK TREE LIMBS WERE BLOWN DOWN BY A
THUNDERSTORM IN THE AREA.
0744 PM FLASH FLOOD 2 NE HAVASU RAWS 34.83N 114.51W
08/25/2008 MOHAVE AZ LAW ENFORCEMENT
WASHES ALONG MOHAVE COUNTY RT 1 CAUSED MUD TO FLOW OVER
THE ROAD.
&&
STACHELSKILocal storm report, Aug 25, 11:20 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1120 PM PDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HEAVY RAIN EARP 34.15N 114.33W
08/25/2008 M2.00 INCH SAN BERNARDINO CA PUBLIC
TWO AND A QUARTER INCHES OF RAIN FELL BETWEEN 840 PM AND
940 PM. IN ADDITION THERE WAS A MEASURED WIND GUST TO 47
MPH.
&&
81The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:28 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 25, 5:47 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 43 min |
| Aug 25, 6:36 PM PDT | Flash Flood Warning | VEF | San Bernardino | 84 min |
| Aug 25, 8:04 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 41 min |
| Aug 25, 8:48 PM PDT | Flash Flood Warning | VEF | San Bernardino | 117 min |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.